Alert archive / Oklahoma / Flash Flood Warnings in 2010

Flash Flood Warning 42, NWS Tulsa, OK

July 8, 2010Haskell County, Sequoyah County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Jul 8, 2010, 11:43 PM CDT for Haskell County, Sequoyah County, Oklahoma. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2010, 11:43 PM CDT (04:43 UTC)
Expired
Jul 9, 2010, 2:45 AM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Haskell County, OK, Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 46 km from the middle of the area, began a volume at 04:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 12:00 AM CDTFLASH FLOODKeota, OKWATER OF UNKNOWN DEPTH CROSSING A ROAD NEAR TOWN. DEBRIS REMAINED IN THE ROAD FROM THE WATER THIS MORNING. TIME ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.7 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2010-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1263 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2010-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1263 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
532 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

952 
WGUS54 KTSA 090443
FFWTSA
OKC061-135-090745-
/O.NEW.KTSA.FF.W.0042.100709T0443Z-100709T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
1143 PM CDT THU JUL 8 2010

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA
  NORTHEASTERN HASKELL COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 245 AM CDT

* AT 1141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 14 MILES
  NORTHEAST OF KEOTA TO 6 MILES WEST OF KEOTA...MOVING NORTHEAST AT  
  15 MPH. RADAR INDICATES THAT AROUND 2 INCHES OF RAIN HAS ALREADY   
  FALLEN. ANOTHER 2 INCHES INCHES WILL BE POSSIBLE THROUGH 245 AM    
  CDT.

* THE STORMS PRODUCING THE HEAVY RAINFALL WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

&&

LAT...LON 3536 9478 3535 9480 3532 9481 3517 9505
      3531 9512 3548 9484 3536 9477

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 9:22 PM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Jul 8, 9:22 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
922 PM CDT THU JUL 8 2010

...UPDATE...

.DISCUSSION...
CONVECTION CONTINUES TO FESTER THIS EVENING WITH THE REGIONAL
PERSPECTIVE SHOWING THE 2 INCH PWAT CONTOUR OUTLINING THE BULK OF
CURRENT SHOWER AND THUNDERSTORM ACTIVITY. THE AXIS OF HIGHEST
MOISTURE RESIDES THROUGH EASTERN OKLAHOMA WITH A MAX OF 2.4 INCH
PWAT VALUES NOTES INTO SOUTHEAST OKLAHOMA. RENEWED CONVECTION HAS
EXPANDED NORTHWARD IN VICINITY OF THIS MOISTURE MAXIMA...WHILE A
SLOW MOVING COLD FRONT NEAR THE INTERSTATE 44 CORRIDOR HAS ALSO
MAINTAINED AN AXIS OF HEAVIER SHOWERS. LATEST 00Z MODEL DATA
SUGGEST THE FRONTAL ZONE WILL REMAIN ACTIVE OVERNIGHT WITH LOCALLY
HEAVY RAINS LIKELY. OBSERVATIONAL TRENDS SUGGEST THAT THE HEAVIER
RAINS MAY FOCUS WITHIN THE DEEPER TROPICAL MOISTURE ACROSS
SOUTHEAST OKLAHOMA. EITHER SCENARIO FAVORS MAINTAINING THE CURRENT
FLASH FLOOD WATCH...EVEN NORTH OF INTERSTATE 44 WHERE ANY
ADDITIONAL RAINS WILL BE QUICK TO CAUSE WATER RISES. UPDATED
FORECAST WILL MAKE ONLY MINOR ADJUSTMENTS PRIMARILY BASED ON
OBSERVED TRENDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   74  84  70  91 /  80  60  20  10
FSM   76  83  71  91 / 100  80  30  20
MLC   75  83  69  90 / 100  70  30  20
BVO   69  85  66  89 /  60  50  10  10
FYV   71  80  64  85 /  90  70  30  20
BYV   71  79  64  86 /  90  70  20  10
MKO   73  81  69  89 / 100  80  20  20
MIO   72  85  66  89 /  80  50  20  10
F10   72  81  69  89 / 100  70  20  20
HHW   72  85  71  91 / 100  70  30  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH UNTIL 4 PM FRIDAY FOR OKZ049-OKZ053-OKZ054-OKZ055-
     OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
     OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-
     OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...FLOOD WATCH UNTIL 4 PM FRIDAY FOR ARZ001-ARZ002-ARZ010-ARZ011-
     ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...07
Hazardous weather outlook, Jul 8, 9:30 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
930 PM CDT THU JUL 8 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
930 PM CDT THU JUL 8 2010

...HEAVY RAINFALL LIKELY OVERNIGHT WITH FLASH FLOODING POSSIBLE...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...ALONG AND SOUTH OF INTERSTATE 44.
	ONSET...ONGOING.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...LIMITED.
	AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
AREAS OF HEAVY RAIN ARE LIKELY TO DEVELOP DURING THE OVERNIGHT
HOURS ACROSS PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
A SLOW MOVING COLD FRONT MAY FOCUS THE RAINFALL POTENTIAL...WITH
ADDITIONAL HEAVY RAINS POSSIBLE INTO SOUTHEAST OKLAHOMA NEARER
THE HIGHEST LEVELS OF TROPICAL MOISTURE.  THE RAINS OF RECENT
DAYS HAVE LEFT MANY AREAS SUSCEPTIBLE TO FLASH FLOODING...AND
ANY ADDITIONAL HEAVY RAIN MAY QUICKLY LEAD TO WATER RELATED
IMPACTS.  A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE AREA
THROUGH FRIDAY AFTERNOON.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL CONTINUE DAILY FOR EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS THROUGH THE NEXT SEVEN DAYS.  WHILE IT WILL NOT
RAIN EVERY DAY AT EVERY LOCATION...THE TROPICAL LIKE MOISTURE THAT
REMAINS OVER THE AREA WILL SUPPORT DAILY CHANCES.  IN ADDITION...
THUNDERSTORM CHANCES WILL BE FURTHER ENHANCED BY PASSING WEAK
FRONTAL BOUNDARIES.  AREAS OF LOCALLY HEAVY RAINFALL WILL ALSO
REMAIN POSSIBLE.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Jul 8, 5:44 PM CDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
544 PM CDT THU JUL 08 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     FLASH FLOOD      PENSACOLA               36.46N 95.13W
07/08/2010                   MAYES              OK   EMERGENCY MNGR

            SIGNIFICANT FLOODING OF MULTIPLE COUNTY ROADS WITHIN TWO
            MILES IN ALL DIRECTIONS IN THE PENSACOLA AREA.

&&

DMJ
Local storm report, Jul 8, 5:50 PM CDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
550 PM CDT THU JUL 08 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     FLASH FLOOD      TULSA                   36.13N 95.92W
07/08/2010                   TULSA              OK   NWS EMPLOYEE

            21ST STREET FLOODED UNDERNEATH BROKEN ARROW EXPRESSWAY
            WITH ONE CAR STALLED.

&&

DMJ
Local storm report, Jul 8, 5:52 PM CDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
552 PM CDT THU JUL 08 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     FLASH FLOOD      TULSA                   36.13N 95.92W
07/08/2010                   TULSA              OK   BROADCAST MEDIA

            WATER INTO DUPLEXES AT 11TH AND SHERIDAN

&&

JBM
Local storm report, Jul 8, 6:00 PM CDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
600 PM CDT THU JUL 08 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     FLASH FLOOD      4 ENE JENKS             36.04N 95.90W
07/08/2010                   TULSA              OK   CO-OP OBSERVER

            FRY DITCH CREEK HAS FLOODED 101ST STREET SOUTH BETWEEN
            SHERIDAN AND MEMORIAL

&&

DMJ

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 7:58 PM CDTAreal Flood AdvisoryTSAPushmataha2 hr
Jul 8, 9:45 PM CDTAreal Flood AdvisoryTSAPittsburg2 hr
Jul 8, 10:40 PM CDTAreal Flood AdvisoryTSATulsa65 min
Jul 8, 11:13 PM CDTAreal Flood AdvisoryTSAHaskell62 min
Jul 9, 11:09 AM CDTAreal Flood AdvisoryTSAMuskogee111 min
Jul 9, 1:01 PM CDTAreal Flood AdvisoryTSAAdair, Sequoyah89 min
Jul 9, 4:07 PM CDTSpecial Weather StatementTSATulsa53 min
Jul 9, 4:36 PM CDTAreal Flood AdvisoryTSACreek, Tulsa, Wagoner84 min

Nearby

Flash Flood Warnings in Oklahoma, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.